Page 3 of 4 FirstFirst 1234 LastLast
Results 21 to 30 of 32

Thread: Prednisone?

  1. #21
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    802
    Blog Entries
    4
    Thanks
    26
    Thanked 82 Times in 57 Posts

    Default

    I have been on prednisone for 825 days 7mg as of now and plaquinel for 425 days and methotrexate 20 mg for 14 weeks and my joints still hurt hope something will kick in soon. Bonita

  2. #22
    Join Date
    Sep 2009
    Location
    Omak, Washington
    Posts
    110
    Blog Entries
    2
    Thanks
    4
    Thanked 0 Times in 0 Posts

    Default

    Hi Cindy, I have been on and off prednisone for 15 yrs. It works well to control the inflammation, but yes there are lots of side effects. I am currently at 15mg. It took me a while to be able to get down to this level. I am still trying to taper down, but the last taper I tried failed. I got down to 10mg and all hell broke lose in my body again. I called my rheumy and he told me to go back up to a level that was comfortable. I found myself at 15mg. I was on a taper 3 times since August of 60mg taper down. I haven't been able to completely go off of it. They have me on it waiting for the plaquenil to kick in. It usually takes 3 days to a week for me to notice a difference when starting prednisone. Then you should notice a definate decrease in swelling and pain. I am virtually pain free right now at 15 mg. I have been struggling with the arthritis pain and migraines. The prednisone has taken care of my joints, and my primary put me on a prophylactic migraine medicine. The Nortriptyline seems to be preventing my migraines, which were everyday occurences. Good Luck and I hope that the prednisone works for you. Try not to stay on it too long as it can cause multiple of other problems. Take Care Gentle Hugs(((((((XXXXX)))))))
    Dx. SLE June 2009


    ♪ Jen ♪

  3. #23
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula
    Posts
    1,825
    Blog Entries
    12
    Thanks
    389
    Thanked 409 Times in 331 Posts

    Default

    I just got off the prednizone. Yes, it kicks butt with the pain; but I gained 10 pounds. Big setback for me. No more predizone for me, unless the pain flares majorly. Would someone tell me exactly what Plaquenil does and is for? I'm on that also. Oh the meds I take........

    nonna

  4. #24
    Join Date
    Jan 2009
    Posts
    179
    Blog Entries
    1
    Thanks
    0
    Thanked 11 Times in 7 Posts

    Default

    I short strong burst I think is better in the long run than long term tapered dose for some people. Its less dangerous than the long term doses. I seem to have few side effects as long as I'm on it for less than 2 weeks. I'm not supposed to be on prednisone due to cardiac risks so we're weaning off. I gain a lot of weight on it but it is water from the edema mostly as it negatively impacts my blood pressures. It takes about 2 days to notice significant anti-inflammatory effects. it helps my joints but mostly my other organs. Some people are not on prednisone for pain, they're on it to survive. (Folks with organ involvement will take it to prevent major issues associated with the organ involvement) If you are being given it for pain only usually not recommended for long term use unless nothing else works just like with narcotics. Tramadol is non narcotic though it makes some people sleepy. The prescription nSAIDS are used for inflammation related pain but again - contraindicated in cardiac patients. I think the highest prednisone I was on was 60mg starting out like you and worked my way down over 10 days. As long as you are not on it more than 10 days and dont need it a lot your adrenals will usually be fine. Just make sure your doctors know you're on prednisone because it can make your blood look wonky.
    Hope you get well soon.
    32 YO Wife, Mother and Advocate
    Lupus - Subclavian Bypass May of 2009. Ectopic Lentis, Scoliosis(not lupus related)
    Current medications: Aspirin, Plaquenil, multi vitamins, folic acid, Methotrexate, Tramadol PRN

    You can find me on facebook at www.facebook.com/sororenotis
    Please tell me you are from here and who you are if you add me there.

    I work full time and Leader for International Autoimmune Arthritis Movement
    http://www.iaamovement.org/

  5. #25
    Join Date
    Feb 2010
    Location
    London England
    Posts
    40
    Thanks
    4
    Thanked 2 Times in 2 Posts

    Default

    Hi, I am on pred, only started it on 5th February at 30mg for one week, then tapering down to 25mg for 2 days, 20mg for 2 days, then 5mg on a regular basis. It began to work within 3 days, it was an amazing relief!! much less pain, and could walk upstairs properly for the first time in over a year!! I know about the side effects, so far all is ok. My main worry is that when I get down to the regular dose of 5mg that it wont work anymore. i also take tramadol 100mg x 4 I dont find they make me sleepy but we are all different. I work with babies, nannying, so need to be mobile, so its worth the side effects. My main concern will be the weight gain, I am trying to be careful and hoping for the best. I honestly couldnt believe the difference it made its given me such a better quality of life this past week. I hope it works for you, and that the side effects are minimal. Take care
    mabeljane

  6. #26
    Join Date
    Apr 2010
    Location
    British Columbia, Canada
    Posts
    476
    Blog Entries
    2
    Thanks
    30
    Thanked 47 Times in 44 Posts

    Default

    I started prednisone on march 10th and I've noticed it has worked a little, I can actually tolerate myself now where as before when I was on plaquenil, I couldn't stand it and don't want to go back on that drug. I take 5mgs every day so I guess I don't need to worry too much about gaining weight since thats such a tiny dosage? Unless my rheum increases it if I get worse, which I really hope won't happen, I just don't know. I'm a very tiny and very skinny person so gaining 10-15, maybe even 20lbs really wouldn't hurt me all that much, but I don't want to gain more than that. I'm sure it affects everybody differently, so far the side affects I have noticed are insomnia(one in a while though, not every night), increased appetite, bloating, nausea and throbbing headaches.
    I know steroids are no good for you but I'd rather be on this then go back on plaquenil and starve again, it just doesn't agree with me at all, plus I have a very, very hard time swallowing pills so this tiny 5mg tablet is much easier for me to deal with. Rheum says I need to be on this to get my body under control plus to avoid possible organ involvement.
    Bah I hate pills in general...Ha.

  7. #27
    Join Date
    Feb 2010
    Posts
    15
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    As far as prednisone, I took 10mg for 5 days, and then did a medrol pack to taper off of it. I didn't see any results for the first week or two, but week three and four I felt amazing, still had a little pain, but tolerable. Week five and six, I started to go down hill, and now I think I need another round. But the side effects were brutal on me. I felt crazy, jittery, emotional, spaztic, restless, insomnia, it was bad. Not sure if the good out weighs the bad. But for me personally, it took a while for the drug to kick in, and it stuck with me for a while, but when it wears off you remember how bad it was, and then make the choice to go thru the knarly side effects again.

  8. #28
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula
    Posts
    1,825
    Blog Entries
    12
    Thanks
    389
    Thanked 409 Times in 331 Posts

    Default

    Funny I was reading through this thread and saw I had gained 10 pounds due to the prednizone. I had to go back on it. but now need to ask about a replacement as it's made my twitches and hand tremors much worse.

    Oh well,

    Nonna

    Pain - the mind is supreme, the mind rules, according to my logic there is no pain........ thanks Mr. Spock

  9. #29
    Join Date
    Apr 2010
    Location
    British Columbia, Canada
    Posts
    476
    Blog Entries
    2
    Thanks
    30
    Thanked 47 Times in 44 Posts

    Default

    Has anybody broken out with acne problems due to the prednisone? I haven't had acne since I was in my teens and all of the sudden I have started breaking out.

  10. #30
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,765
    Blog Entries
    10
    Thanks
    1,624
    Thanked 934 Times in 593 Posts

    Default

    I've never had this problem but I know that Prednisone is used as a treatment for acne so it is weird that it would actually cause acne. Hope someone with experience will come along to help you

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •